Bootstrapping the shorth for regression

Cécile Durot; Karelle Thiébot

ESAIM: Probability and Statistics (2006)

  • Volume: 10, page 216-235
  • ISSN: 1292-8100

Abstract

top
The paper is concerned with the asymptotic distributions of estimators for the length and the centre of the so-called η-shorth interval in a nonparametric regression framework. It is shown that the estimator of the length converges at the n1/2-rate to a Gaussian law and that the estimator of the centre converges at the n1/3-rate to the location of the maximum of a Brownian motion with parabolic drift. Bootstrap procedures are proposed and shown to be consistent. They are compared with the plug-in method through simulations.

How to cite

top

Durot, Cécile, and Thiébot, Karelle. "Bootstrapping the shorth for regression." ESAIM: Probability and Statistics 10 (2006): 216-235. <http://eudml.org/doc/249738>.

@article{Durot2006,
abstract = { The paper is concerned with the asymptotic distributions of estimators for the length and the centre of the so-called η-shorth interval in a nonparametric regression framework. It is shown that the estimator of the length converges at the n1/2-rate to a Gaussian law and that the estimator of the centre converges at the n1/3-rate to the location of the maximum of a Brownian motion with parabolic drift. Bootstrap procedures are proposed and shown to be consistent. They are compared with the plug-in method through simulations. },
author = {Durot, Cécile, Thiébot, Karelle},
journal = {ESAIM: Probability and Statistics},
keywords = {Brownian motion with parabolic drift; bootstrap; location of maximum; shorth.; shorth},
language = {eng},
month = {5},
pages = {216-235},
publisher = {EDP Sciences},
title = {Bootstrapping the shorth for regression},
url = {http://eudml.org/doc/249738},
volume = {10},
year = {2006},
}

TY - JOUR
AU - Durot, Cécile
AU - Thiébot, Karelle
TI - Bootstrapping the shorth for regression
JO - ESAIM: Probability and Statistics
DA - 2006/5//
PB - EDP Sciences
VL - 10
SP - 216
EP - 235
AB - The paper is concerned with the asymptotic distributions of estimators for the length and the centre of the so-called η-shorth interval in a nonparametric regression framework. It is shown that the estimator of the length converges at the n1/2-rate to a Gaussian law and that the estimator of the centre converges at the n1/3-rate to the location of the maximum of a Brownian motion with parabolic drift. Bootstrap procedures are proposed and shown to be consistent. They are compared with the plug-in method through simulations.
LA - eng
KW - Brownian motion with parabolic drift; bootstrap; location of maximum; shorth.; shorth
UR - http://eudml.org/doc/249738
ER -

References

top
  1. D.F. Andrews, P.J. Bickel, F.R. Hampel, P.J. Huber, W.H. Rogers and J.W. Tukey, Robust estimates of location. Survey and advances. Princeton Univ. Press, Princeton, N.J. (1972).  Zbl0254.62001
  2. D. De Angelis, P. Hall and G.A. Young, Analytical and bootstrap approximations to estimator distributions in l1 regression. J. Am. Stat. Assoc.88 (1993) 1310–1316.  Zbl0792.62029
  3. C. Durot and K. Thiébot, Detecting atypical data in air pollution studies by using shorth intervals for regression. ESAIM: PS9 (2005) 230–240.  Zbl1137.62408
  4. M. Falk and R.-D. Reiss, Weak convergence of smoothed and nonsmoothed bootstrap quantiles estimates. Ann. Probab.17 (1989) 362–371.  Zbl0684.62036
  5. P. Groeneboom, Brownian motion with a parabolic drift and Airy functions Probab. Th. Rel. Fields81 (1989) 79–109.  
  6. R. Grübel, The length of the shorth. Ann. Statist.16 (1988) 619–628.  Zbl0664.62040
  7. P. Hall, Theoretical comparison of bootstrap confidence intervals. Ann. Statist. 16 (1988) 927–953.  Zbl0663.62046
  8. P. Hall, T.J. DiCiccio and J.P. Romano, On smoothing and the bootstrap. Ann. Statist.17 (1989) 692–704.  Zbl0672.62051
  9. P. Hall, J.W. Kay and D.M. Titterington, Asymptotically optimal difference-based estimation of variance in nonparametric regression. Biometrika77 (1990) 521–528.  
  10. E. Janaszewska and A.V. Nagaev, On the joint distribution of the shorth height and length. Math. Meth. Statist.7 (1998) 210–229.  Zbl1103.62350
  11. J. Kim and D. Pollard, Cube root asymptotics. Ann. Statist.18 (1990) 191–219.  Zbl0703.62063
  12. A. Narayanan and T.W. Sager, Table for the asymptotic distribution of univariate mode estimators. J. Stat. Comput. Simul.33 (1989) 37–51.  Zbl0726.62022
  13. A.I. Sakhanenko, Estimates in the invariance principle. Predel'nye Teoremy Teorii Veroyatnostej, Tr. Inst. Mat.5 (1985) 27–44.  Zbl0585.60044
  14. G.R. Shorack and J.A. Wellner, Empirical processes with applications to statistics. New York, Wiley (1986).  Zbl1170.62365
  15. C.J. Stone, Optimal uniform rate of convergence for nonparametric estimators of a density function and its derivatives. Recent Advances in Statistics, Academic Press, New York (1983) 293–406.  
  16. K. Thiébot, Analyses statistiques et validation de données de pollution atmosphérique. Ph.D. thesis, Université Paris-Sud Orsay, France (2001).  
  17. Y.G. Yatracos, On the estimation of the derivatives of a function with the derivatives of an estimate. J. Multivariate Anal.28 (1989) 172–175.  Zbl0665.62041

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.